Alert archive / South Carolina / Heat Advisories in 2010
Heat Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Aug 5, 2010, 3:05 PM EDT for 8 counties in South Carolina; Burke County, Richmond County, Georgia. It took effect at Aug 6, 2010, 1:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 3:05 PM EDT (19:05 UTC)
- In effect from
- Aug 6, 2010, 1:00 PM EDT
- Expired
- Aug 6, 2010, 5:20 PM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS72 KCAE 051905 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 305 PM EDT THU AUG 5 2010 ...HEAT ADVISORY THIS AFTERNOON AND FRIDAY AFTERNOON... GAZ065-077-SCZ027-028-030-031-035>038-041-061000- /O.NEW.KCAE.HT.Y.0021.100806T1700Z-100806T2200Z/ /O.CON.KCAE.HT.Y.0020.000000T0000Z-100805T2300Z/ RICHMOND-BURKE-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...AUGUSTA...HEPHZIBAH...WAYNESBORO... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 305 PM EDT THU AUG 5 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED ANOTHER HEAT ADVISORY WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT FRIDAY. THE HEAT ADVISORY FOR THIS AFTERNOON REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A HOT HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH FRIDAY AFTERNOON. AFTERNOON TEMPERATURES IN THE MID AND UPPER 90S COMBINED WITH MODERATE HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES IN THE 105 TO 108 DEGREE RANGE FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING AND ALSO FOR FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. NEVER LEAVE CHILDREN OR PETS IN A CAR EVEN WITH THE WINDOWS ROLLED DOWN. && $$ GAZ040-063-064-SCZ015-016-018-020>022-025-026-029-052300- /O.CON.KCAE.HT.Y.0020.000000T0000Z-100805T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEE- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON... SALUDA...RIDGE SPRING...BISHOPVILLE 305 PM EDT THU AUG 5 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. AFTERNOON TEMPERATURES IN THE MID AND UPPER 90S COMBINED WITH MODERATE HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES OF 105 TO 109 DEGREES FOR SEVERAL HOURS THIS AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. NEVER LEAVE CHILDREN OR PETS IN A CAR EVEN WITH THE WINDOWS ROLLED DOWN. && $$
2 follow-up statements
976 WWUS72 KCAE 060803 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 403 AM EDT FRI AUG 6 2010 SCZ027-028-031-038-060915- /O.CAN.KCAE.HT.Y.0021.100806T1700Z-100806T2200Z/ LEXINGTON-RICHLAND-SUMTER-CLARENDON- INCLUDING THE CITIES OF...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...SUMTER...MANNING...SUMMERTON 403 AM EDT FRI AUG 6 2010 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. $$ GAZ065-077-SCZ030-035>037-041-062200- /O.CON.KCAE.HT.Y.0021.100806T1700Z-100806T2200Z/ RICHMOND-BURKE-AIKEN-BARNWELL-ORANGEBURG-CALHOUN-BAMBERG- INCLUDING THE CITIES OF...AUGUSTA...HEPHZIBAH...WAYNESBORO... AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...BAMBERG...DENMARK 403 AM EDT FRI AUG 6 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. AFTERNOON TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES OF 105 TO 107 DEGREES FOR A FEW HOURS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. NEVER LEAVE CHILDREN OR PETS IN A CAR EVEN WITH THE WINDOWS ROLLED DOWN. && $$
550 WWUS72 KCAE 062120 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 520 PM EDT FRI AUG 6 2010 GAZ065-077-SCZ030-035>037-041-062230- /O.CAN.KCAE.HT.Y.0021.000000T0000Z-100806T2200Z/ RICHMOND-BURKE-AIKEN-BARNWELL-ORANGEBURG-CALHOUN-BAMBERG- INCLUDING THE CITIES OF...AUGUSTA...HEPHZIBAH...WAYNESBORO... AIKEN...NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...BAMBERG...DENMARK 520 PM EDT FRI AUG 6 2010 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Aug 5, 2:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 5, 2:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
254 PM EDT THU AUG 5 2010
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE THROUGH TOMORROW.
A COLD FRONT WILL CROSS THE REGION LATER FRIDAY INTO SATURDAY
BRINGING HIGHER CHANCES OF THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES BEFORE STALLING JUST SOUTH OF THE AREA EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAT ADVISORY WILL CONTINUE THROUGH 7 PM THIS EVENING. JUST
MAINLY MODERATE CU OVER AREA THIS AFTERNOON BUT ATMOSPHERE IS
UNSTABLE. LIS -6/-7...CAPES AROUND 3000 J/KG AND PW VALUES 2.3
INCHES. BIG DISCREPANCY IN MAV AND MET TONIGHT PERIOD. MET 47
PERCENT POPS AND MAV 7 PERCENT POP. DECIDED TO GO 20 PERCENT
CENTRAL AND SOUTHERN PARTS UNTIL ABOUT 11 PM TONIGHT. WILL START
AT 30 PERCENT NORTH PART THIS AFTERNOON THEN 20 PERCENT THIS
EVENING. ANOTHER WARM MUGGY NIGHT WITH LOWS IN THE MIDDLE TO UPPER
70S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
ANOTHER HOT DAY FRIDAY EARLY TO MID AFTERNOON AHEAD OF CONVECTIVE
ACTIVITY DEVELOPING AHEAD OF APPROACHING COLD FRONT. THIS TIME
THOUGH THE 2-3 HOURS OF HEAT INDEX VALUES 105-108 SHOULD BE
CONFINED TO CENTRAL AND SOUTHERN PORTIONS OF THE CAE CWA. SO THAT
IS WHERE THE HEAT ADVISORY WILL BE IN EFFECT FOR FRIDAY AFTERNOON.
BUT WILL CUT TIME PERIOD BY ONE HOUR. ADVY IN EFFECT FROM 1 TO 6
PM FRIDAY. SPC HAS CAE CWA OUTLOOKED IN SLIGHT RISK AREA FRIDAY
MAINLY IN THE AFTERNOON. PRETTY UNSTABLE FRIDAY AFTERNOON WITH
NAM LIS -6/-7...CAPES AROUND 3500 J/KG AND PW VALUES UP TO 2.35
INCHES. SO IT COULD BE AN ACTIVE DAY. STRONG TO POSSIBLE SEVERE
STORMS EXTEND INTO FRIDAY EVENING. THE BEST THING ABOUT THE
SHOWERS AND STORMS WILL BE TO END THE HEAT TEMPORARILY.
NAM AND GFS ARE IN PRETTY GOOD AGREEMENT FOR FRIDAY NIGHT WITH
BOTH MODELS GIVING CHANCE POPS. MODELS DIVERGE SATURDAY. NAM IS
FASTER ON WEAK COLD FRONT PUSHING IT TO THE SOUTH SATURDAY. GFS
HOLDS IT OVER THE AREA SATURDAY. THINK THE FRONT WILL GET HUNG
UP IN THE NORTH CAROLINA MOUNTAINS FOR A PERIOD LATE FRIDAY NIGHT
AND EARLY SATURDAY MORNING AS INDICATED BY THE GFS AND MOVE TO THE
SOUTH SATURDAY NIGHT. ANYWAY WILL INCLUDE A 30 PERCENT CHANCE
SATURDAY. WILL ALSO HAVE A 20 PERCENT CHANCE SATURDAY EVENING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
IN GOOD AGREEMENT WITH LONG RANGE MODELS. EAST COAST TROUGH SUNDAY
WEAKENS AND UPPER RIDGE TO THE WEST BEGINS TO BUILD TOWARD THE
REGION MONDAY THROUGH WEDNESDAY. HIGHS SHOULD INCREASE FROM THE
MIDDLE 90S SUNDAY TO THE UPPER 90S MONDAY THROUGH WEDNESDAY. UPPER
RIDGE WEAKENS A BIT THURSDAY AS SHORT WAVE IN THE NORTHERN STREAM
BEGINS TO MOVE EAST. BUT STILL HOT THURSDAY WITH HIGHS IN THE
UPPER 90S. DRIER IN THE EXTENDED PERIOD WITH FRONT THAT MOVED
SOUTH BUT WILL INCLUDE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS IN MAINLY THE SOUTHERN LOCATIONS CLOSER TO
WHERE OLD FRONT WOULD HAVE DIED OUT. DRIER NORTHERN PART OF CWA
MONDAY AND TUESDAY AS HEAT BUILDS ONCE AGAIN. WITH MORE MOISTURE
OVER REGION WEDNESDAY AND THURSDAY WILL GO SLIGHT CHANCE AFTERNOON
AND EVENING ACTIVITY EVERYWHERE. STILL WARM AT NIGHTS WITH LOWS
MAINLY IN THE LOWER TO MIDDLE 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THIS 24 HOUR TAF
PERIOD OUTSIDE OF ANY ISOLATED T-STORMS THIS AFTERNOON/EVENING. A
FEW SHOWERS HAVE RECENTLY DEVELOPED ACROSS THE MIDLANDS OF SC AND
VISIBLE SATELLITE SHOWS CU BUILDING MAINLY NORTH OF I-20.
OVERNIGHT...SOME OF THE GUIDANCE IS HINTING AT MVFR FOG FOR 1 TO 2
HOURS FOR OGB AND AGS SITES...HAVE INCLUDED TEMPO GROUPS THERE.
A COLD FRONT WILL DROP SOUTH ACROSS THE STATE TOMORROW WITH MUCH
HIGHER CONFIDENCE OF STRONG THUNDERSTORMS IN THE AFTERNOON. THIS
ACTIVITY WILL LIKELY BE INTRODUCED IN FUTURE TAF ISSUANCES AS
CONFIDENCE IN TIMING AND LOCATION INCREASE.
EXTENDED AVIATION OUTLOOK...EXPECT INCREASING THUNDERSTORM CHANCES
FRIDAY NIGHT INTO SATURDAY AS A FRONT MOVES THROUGH THE REGION.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
HEAT ADVISORY FROM 1 PM TO 6 PM EDT FRIDAY FOR SCZ027-028-030-
031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
HEAT ADVISORY FROM 1 PM TO 6 PM EDT FRIDAY FOR GAZ065-077.
&&
SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...24Hazardous weather outlook, Aug 5, 11:03 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1103 AM EDT THU AUG 5 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061515- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1103 AM EDT THU AUG 5 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AS A COLD FRONT PRESSES SOUTH ACROSS THE STATE. THE MAIN THREAT EXPECTED WILL BE DAMAGING WIND GUSTS. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.
Nearby
Heat Advisories in South Carolina, 2010Heat Advisories in Georgia, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.